Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
AllsonWonderland

Can Anybody Help Me? Anybody At All? =0[

Recommended Posts

I've suffered from acne for the last 13 years. The only thing that ever worked for me was Accutane, and even then, my acne always came back. I stopped treatment in May after not completing the entire course (family emergency across country, unfortunately). My face was fine until 2 weeks ago.

Now, I also started birth control in May. Everything was fine until I started getting horrible, horrible ingrown hairs. I've never gotten an ingrown hair in my entire life! Around the same time, my skin started flaring up. Then a strange dry patch formed right next to my nose. I look like a pizza!

It doesn't make sense to me because I was tested for having high androgen levels. People with high androgens usually have issues with ingrown hairs and acne. I've always had issues with acne, but never ingrown hairs. That wasn't until after the birth control started messing with my hormones. Not a single doctor will hear me out on it. "If you had high androgen levels before, putting you on birth control will only lower your androgen levels." Shaving is not the reason, as I wax.

So what's the deal? And how can I finally make this GO AWAY?! My boyfriend is on deployment in Afghanistan right now, and I'd hate for him to come home to a mess of a girlfriend =/.

Share this post


Link to post
Share on other sites

Which birth control? All birth controls are different and have different levels of hormones.

Ortho-tri-cyclin. Every Google page I come across says that it's impossible for birth control to cause ingrown hairs, but I know that's what changed my hormones and caused them this time! Possibly the acne, too =0/

Share this post


Link to post
Share on other sites

Which birth control? All birth controls are different and have different levels of hormones.

Ortho-tri-cyclin. Every Google page I come across says that it's impossible for birth control to cause ingrown hairs, but I know that's what changed my hormones and caused them this time! Possibly the acne, too =0/

There are many better birth controls for acne than OTC.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×